Alert archive / Texas / Gale Warnings in 2015
Gale Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Jan 9, 2015, 9:36 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 9:36 PM CST (03:36 UTC)
- Expired
- Jan 10, 2015, 4:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
382 WHUS74 KBRO 100336 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 936 PM CST FRI JAN 9 2015 ...GALE WARNING IN EFFECT FOR THE LOWER TEXAS GULF WATERS TONIGHT... .A DEVELOPING COASTAL TROUGH COMBINED WITH A SURGE OF CANADIAN HIGH PRESSURE WILL RESULT IN VERY STRONG NORTH WINDS ACROSS THE LOWER TEXAS BAY AND GULF WATERS TONIGHT AND SATURDAY. THE WINDS WILL INCREASE FURTHER TONIGHT AND PERSIST INTO SATURDAY. GALE FORCE GUSTS ARE LIKELY ACROSS THE LOWER TEXAS GULF WATERS THROUGH EARLY SATURDAY MORNING. GMZ150-155-170-175-101100- /O.UPG.KBRO.SC.Y.0003.000000T0000Z-150111T0000Z/ /O.NEW.KBRO.GL.W.0002.150110T0336Z-150110T1000Z/ /O.NEW.KBRO.SC.Y.0004.150110T1000Z-150111T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 936 PM CST FRI JAN 9 2015 ...GALE WARNING IN EFFECT UNTIL 4 AM CST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 AM TO 6 PM CST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: VERY STRONG NORTH TO NORTHEAST WINDS WILL RANGE FROM 25 TO 35 KNOTS THROUGH TONIGHT AND INTO EARLY SATURDAY MORNING. * SEAS: THE GULF SWELLS WILL PERSIST IN THE 8 TO 11 FOOT RANGE TONIGHT INTO SATURDAY. SOME GULF SWELLS MAY APPROACH THE 12 TO 14 FOOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-101100- /O.CON.KBRO.SI.Y.0003.000000T0000Z-150111T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 936 PM CST FRI JAN 9 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY. * WINDS: NORTH TO NORTHWEST WINDS WILL RANGE FROM 20 TO 30 KNOTS TONIGHT. VERY ROUGH BAY WATERS WILL CONTINUE TONIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
251 WHUS74 KBRO 101010 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 410 AM CST SAT JAN 10 2015 ...SMALL CRAFT ADVISORIES REMAIN IN EFFECT... .A DEVELOPING LOW PRESSURE AREA JUST SOUTH OF THE COASTAL WATERS TO INTERACT WITH STRONG HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO TO MAINTAIN A STRONG NORTHEAST TO NORTH WIND OVER ALL COASTAL WATERS TODAY. GMZ150-155-170-175-101815- /O.EXP.KBRO.GL.W.0002.000000T0000Z-150110T1000Z/ /O.CON.KBRO.SC.Y.0004.000000T0000Z-150111T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 410 AM CST SAT JAN 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTH TO NORTHEAST WINDS OF 25 KNOTS GUSTING TO 30 KNOTS. * SEAS: THE GULF SWELLS WILL PERSIST IN THE 8 TO 11 FOOT RANGE TONIGHT INTO SATURDAY. SOME GULF SWELLS MAY APPROACH THE 12 TO 14 FOOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-101815- /O.CON.KBRO.SI.Y.0003.000000T0000Z-150111T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 410 AM CST SAT JAN 10 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS WILL RANGE FROM 20 TO 25 KNOTS TODAY. VERY ROUGH BAY WATERS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 9, 7:20 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 9, 7:20 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
720 PM CST FRI JAN 9 2015
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...THE COLD AIRMASS MAINTAINS CONTROL OVER DEEP SOUTH
TEXAS AS A MODERATE TO STRONG NORTHERLY LOW LEVEL FLOW KEEPS THE
CAA IN PLACE NEAR THE SURFACE. THE 00Z BRO SOUNDING MAINTAINS A
VERY DEEP MOIST LAYRER FROM JUST ABOVE THE SURFACE EXTENDING UP TO
AROUND 750 MB. NAM FORECAST SOUNDINGS INDICATE THAT ONLY SOME
MARGINAL DRIER AIR MAY ADVECT IN AT THE EXTREME LOW LEVELS THAT
MAY IMPROVE CEILINGS A LITTLE LATER IN THE CURRENT TAF PERIOD. SO
WILL GO WITH MAINLY IFR CEILINGS FOR MUCH OF THE UPCOMING TAF
PERIOD WITH POSSIBLE PERIODS OF MVFR CEILINGS DURING THE MID AND
LATTER PERIODS OF THE CURRENT TAF SET.
&&
.PREV DISCUSSION... /ISSUED 332 PM CST FRI JAN 9 2015/
..VERY COLD WIND CHILL TEMPERATURES RETURN LATE TONIGHT INTO EARLY
SATURDAY...
SHORT TERM /NOW THROUGH SATURDAY NIGHT...COLD AND WET CONDITIONS
WILL PREVAIL ACROSS DEEP SOUTH TEXAS THROUGH THE NEXT 36 HOURS. A
STRENGTHENING COASTAL TROUGH HAS ALLOWED WIDESPREAD LIGHT RAIN AND
DRIZZLE TO DEVELOP ACROSS THE AREA THIS AFTERNOON. BROWNSVILLE
RADAR CURRENTLY SHOWS MOST OF THE ACTIVITY IS ALONG AND EAST OF
I-69C/US HWY 281 CORRIDOR. CLOUDY SKIES...LIGHT RAIN AND DRIZZLE
WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON. NEAR STEADY
TEMPERATURES...IN THE 40S...EXPECTED THROUGH THE REST OF THE
AFTERNOON WITH NORTHERLY WINDS INCREASING AS A REINFORCING COLD
FRONT MOVES INTO THE REGION.
TEMPERATURES WILL GRADUALLY FALL THIS EVENING AND OVER NIGHT WITH
TEMPERATURES APPROACHING FREEZING ACROSS THE NORTHERN RANCHLANDS
LATE TONIGHT INTO SATURDAY MORNING. LATEST NAM MOS GUIDANCE SUGGEST
THAT TEMPERATURES COULD REACH FREEZING BUT WILL KEEP FORECAST
TEMPERATURES ABOVE FREEZING FOR NOW WITH STRONGER COLD AIR ADVECTION
AFTER SUNRISE ON SATURDAY MORNING. OVERNIGHT LOW TEMPERATURES WILL
BE IN THE 30S. BRISK NORTH WINDS WILL DEVELOP TONIGHT INTO SATURDAY
AND WITH TEMPERATURES FALLING INTO THE 30S TONIGHT...WIND CHILL
VALUES WILL RANGE BETWEEN 25 TO 30 DEGREES. THEREFORE...A WIND CHILL
ADVISORY IS IN EFFECT FOR ALL DEEP SOUTH TEXAS FROM MIDNIGHT INTO
SATURDAY AFTERNOON. TEMPERATURES WILL REMAIN STEADY ON SATURDAY AS
COLD AIR ADVECTION CONTINUES ACROSS THE AREA. HIGH TEMPERATURES WILL
STRUGGLE TO GET OUT OF THE 30S ON SATURDAY. LOW TEMPERATURES
SATURDAY NIGHT WILL RANGE FROM THE MID TO UPPER 30S.
ABUNDANT MOISTURE AND LOW LEVEL CONVERGENCE WILL MAINTAIN A GOOD
CHANCE OF RAIN THROUGH THE NEXT 36 HOURS. PERIODS OF MODERATE RAIN
WITH HEAVIER EMBEDDED SHOWERS ARE ANTICIPATED ALONG AND EAST OF
INTERSTATE 69C/US 281 WITH GOOD CHANCE OF RAIN TONIGHT INTO SATURDAY
NIGHT. RAIN AMOUNTS COULD EXCEED ONE INCH WITH SOME MODELS
INDICATING UPWARDS OF 2+ INCHES ALONG THE LOWER COAST THROUGH
SATURDAY NIGHT. WPC HAS RAISED QPF VALUES ACROSS DEEP SOUTH TEXAS
WITH THE HIGHEST AMOUNT ALONG THE COAST. WILL LEAN TOWARDS THE
LATEST WPC QPF VALUES FOR SATURDAY AND SATURDAY NIGHT.
TEMPERATURES NEARING FREEZING ACROSS THE NORTHERN RANCHLANDS...SO
WILL CONTINUE THE MENTION OF ICE PELLETS/SLEET ACROSS ZAPATA...JIM
HOGG AND BROOKS COUNTIES FOR TONIGHT INTO SATURDAY MORNING. FORECAST
POINT SOUNDINGS INDICATE A SHARP INVERSION WITH A WARM LAYER BETWEEN
950 AND 800MB WITH A SHALLOW FREEZING LAYER OF AROUND 1500
FEET...WHICH MAY NOT BE SUFFICIENT FOR SLEET. HOWEVER...WITH THE
POSSIBILITY OF WET BULB COOLING...ESPECIALLY IN A CONVECTIVE
BAND...WILL CONTINUE TO MENTION A SLIGHT CHANCE OF SLEET ACROSS THE
NORTHWEST ZONES. FREEZING RAIN IS ALSO POSSIBLE ACROSS THE SAME AREA
IF TEMPERATURES DROP TO FREEZING. IF THIS DOES OCCUR FREEZING RAIN
ACROSS SOME ELEVATED SURFACES LIKE BRIDGES AND OVERPASSES MAY OCCUR.
ROADWAYS REMAIN TOO WARM FOR ANY ICE ACCRETION SO ANY APPRECIABLE
TRAVEL IMPACTS WILL BE MINIMAL AT THIS TIME.
RAIN CHANCES GRADUALLY DECREASE LATE SATURDAY NIGHT AS SURFACE LOW
PRESSURE DEVELOPS OVER THE LOWER TEXAS COASTAL WATERS AND MOVES
NORTHEAST.
LONG TERM /SUNDAY THROUGH FRIDAY/...500MB SHORTWAVE TROUGH MOVING
THROUGH THE STATE SUNDAY WILL BRING THE COASTAL LOW OFFSHORE THE
LOWER TEXAS COAST NORTHEAST. RAIN CHANCES WILL DIMINISH FROM WEST
TO EAST SUNDAY INTO MONDAY EVEN WITH THE SOUTHWEST FLOW ALOFT AS
DRIER AIR FILTERS INTO THE CWA IN THE WAKE OF THE LOW.
TEMPERATURES WILL WARM MONDAY BEFORE A COLD FRONT REACHES THE RIO
GRANDE VALLEY MON NIGHT. COOL AND WET CONDITIONS RETURN MON NIGHT
INTO TUESDAY BUT TEMPERATURES SHOULD NOT BE AS COLD AS THEY HAVE
BEEN THIS WEEK. OVERRUNNING CONDITIONS INCREASE TUESDAY INTO
WEDNESDAY AS A COASTAL LOW DEVELOPS OFFSHORE THE NORTHEAST MEXICAN
COAST TUESDAY AND MOVES INTO THE WESTERN GULF OF MEXICO WEDNESDAY.
TEMPERATURES WILL BE COOLER WEDNESDAY THAN TUESDAY AS COLD AIR
ADVECTION INCREASES ACROSS THE COASTAL SECTIONS. LIGHT RAIN AND
DRIZZLE TUESDAY AND WEDNESDAY SHOULD DIMINISH THURSDAY AS DRIER
AIR FILTERS INTO THE AREA THURS AFTERNOON. TEMPERATURES SHOULD
GRADUALLY WARM THROUGH THE REST OF THE WEEK AS AN ONSHORE FLOW
RETURNS FRIDAY.
MARINE...NOW THROUGH SATURDAY NIGHT...CURRENTLY BUOY 42020 IS
REPORTING EAST WINDS AROUND 14 KNOTS AND GUSTS NEAR 16 KNOTS WITH
SEAS OF APPROACHING 6 FEET. A COASTAL TROUGH COMBINED WITH ANOTHER
SURGE OF HIGH PRESSURE WILL ALLOW STRONG NORTH WINDS AND ROUGH
SEAS TO DEVELOP BY TONIGHT. ADVERSE MARINE CONDITIONS WILL PREVAIL
THROUGH SATURDAY NIGHT. AS A RESULT...SMALL CRAFT ADVISORIES ARE IN
EFFECT THROUGH SATURDAY NIGHT. A BRIEF PERIOD OF GALE FORCE GUSTS
POSSIBLE TONIGHT BUT ONLY EXPECTING A FEW GUSTS...THEREFORE NO
WATCH/WARNING WILL BE ISSUED AT THIS TIME. HAZARDOUS SEAS EXCEEDING
THE 10 FOOT LEVEL TONIGHT AND SATURDAY.
SUNDAY THROUGH WEDNESDAY...MODERATE WEST TO NORTHWEST WINDS WILL
PREVAIL ACROSS THE COASTAL WATERS EARLY SUNDAY BEFORE THE COASTAL
LOW/TROUGH OFFSHORE THE LOWER AND MIDDLE TEXAS COAST MOVES
NORTHWARD SUN AFTERNOON. LIGHT NORTHERLY WINDS SHOULD PREVAIL IN
THE WAKE OF THE LOW SUN NIGHT INTO MONDAY BEFORE A COLD FRONT
REACHES THE LOWER TX COAST MON NIGHT. WINDS WILL INCREASE IN THE
WAKE OF THE FRONT MON NIGHT INTO TUESDAY AND VEER TO THE
NORTHEAST. STRONG NORTHEAST WINDS WILL PREVAIL ACROSS THE WESTERN
GULF OF MEXICO TUESDAY AND INCREASE SLIGHTLY WEDNESDAY AS A
COASTAL LOW DEVELOPS OFFSHORE THE NORTHEAST MEXICAN COAST TUESDAY
AND MOVES INTO THE WESTERN GULF WEDNESDAY. SMALL CRAFT ADVISORIES
WILL BE NEEDED FOR THE OFFSHORE WATER MON NIGHT THROUGH WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 49 37 39 38 / 50 100 100 70
BROWNSVILLE 49 37 39 36 / 50 100 100 70
HARLINGEN 47 35 37 37 / 50 100 100 70
MCALLEN 46 35 40 37 / 40 70 80 60
RIO GRANDE CITY 45 35 39 37 / 30 70 80 50
SOUTH PADRE ISLAND 52 42 45 39 / 50 100 100 80
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY
FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST SATURDAY FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
60/67Hazardous weather outlook, Jan 9, 4:01 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 401 PM CST FRI JAN 9 2015 TXZ248>257-102215- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 401 PM CST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILL ADVISORY IN EFFECT AFTER MIDNIGHT FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. FEEL LIKE TEMPERATURES FALLING BELOW 30 DEGREES. THERE IS A LOW PROBABILITY OF SLEET AND SOME LIGHT FREEZING RAIN OVER THE NORTHWEST RANCH LANDS LATE TONIGHT. NO APPRECIABLE ACCUMULATIONS ARE EXPECTED. RIP CURRENT RISK BECOMING HIGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND CHILL ADVISORY POSSIBLE ON SATURDAY FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. FEEL LIKE TEMPERATURES IN THE 20S. THERE IS A LOW PROBABILITY OF SLEET AND SOME LIGHT FREEZING RAIN OVER THE NORTHWEST RANCH LANDS SATURDAY MORNING. NO APPRECIABLE ACCUMULATIONS ARE EXPECTED. RIP CURRENT RISK WILL BE ELEVATED THIS WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-102215- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 401 PM CST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT FOR BOTH THE LAGUNA MADRE AND THE OFFSHORE COASTAL WATERS. GALE FORCE GUSTS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORIES WILL BE IN EFFECT THROUGH SUNDAY FOR BOTH THE LAGUNA MADRE AND THE OFFSHORE COASTAL WATERS. SMALL CRAFT ADVISORIES MAY NEED TO EXTENDED FOR THE OFFSHORE WATERS THROUGH SUNDAY MORNING. SMALL CRAFT ADVISORIES MAY BE NECESSARY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 9, 3:52 PM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 352 PM CST FRI JAN 9 2015 TXZ248>257-100400- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 352 PM CST FRI JAN 9 2015 ...WIDEPSREAD PRECIPITATION AND COLDER TEMPERATURES EXPECTED THROUGH SATURDAY NIGHT... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS NORTHERN MEXICO AND IMPACT THE REGION TONIGHT THROUGH SATURDAY NIGHT. IN RESPONSE TO THIS FEATURE...COASTAL TROUGHING EAST OF BROWNSVILLE WILL STRENGTHEN THROUGH THE WEEKEND. A REINFORCING SHOT OF COLDER AIR WILL ARRIVE BY THIS EVENING AS WELL WITH NORTH WINDS INCREASING THROUGH THE OVERNIGHT HOURS. THE COMBINATION OF THESE FEATURES WILL LEAD TO WIDESPREAD RAINFALL ACROSS MUCH OF DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. RAINFALL AMOUNTS ON THE ORDER OF A QUARTER TO ONE HALF INCH IS POSSIBLE ALONG AND WEST OF HIGHWAY 281 AND IN EXCESS OF ONE INCH IN AREAS EAST OF HIGHWAY 281 WHERE HEAVIER EMBEDDED SHOWERS WILL BE POSSIBLE. WITH THE INCREASE IN NORTH WINDS AND FALLING TEMPERATURES TONIGHT EXPECT FEEL LIKE TEMPERATURES OF 25 TO 30 DEGREES ACROSS ALL OF DEEP SOUTH TEXAS LATER TONIGHT AND LASTING THROUGH SATURDAY AFTERNOON. THUS A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 3 PM SATURDAY. LOW TEMPERATURES EXPECTED TO FALL TO NEAR FREEZING LATE TONIGHT ACROSS THE NORTHERN RANCHLANDS. THERE IS A SLIGHT CHANCE FOR SLEET TO MIX IN WITH THE PREDOMINATE RAINFALL OR VERY PATCHY FREEZING RAIN...IF TEMPERATURES FALL TO FREEZING...MAINLY ACROSS NORTHERN BROOKS... JIM HOGG... AND ZAPATA COUNTIES. ROADWAYS WILL REMAIN TOO WARM FOR ANY ICE ACCUMULATION WITH APPRECIABLE TRAVEL IMPACTS NOT EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR OTHER MEDIA OUTLETS CONCERNING THIS UPCOMING WEATHER EVENT. YOU CAN GET THE LATEST FORECASTS BY GOING TO OUR WEB SITE (ALL LOWER CASE): WWW.WEATHER.GOV/RGV.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:36 PM CST | Small Craft Advisory | BRO | 20 hr | |
| Jan 10, 9:06 AM CST | Areal Flood Advisory | BRO | Cameron | 54 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.